MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUPERC PERCUTANEOUS DILATION PROCEDURAL KIT WITH SINGLE STAGE DILATOR; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUPERC PERCUTANEOUS DILATION PROCEDURAL KIT WITH SINGLE STAGE DILATOR; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/563/080
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that at the first meeting of the patient and the tracheostomy team admission on the (b)(6) 2023 it was noted that pilot balloon writing was not visible.Tracheostomy tube was inserted on the (b)(6) 2023.It was only in-situ for 15 days.Tracheostomy tube was saved for reporting on the(b)(6) 2023 as patient had tracheostomy change.The event occurred in the hospital.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Device investigation: one used decontaminated device was returned for investigation.Under visual inspection we noticed that the writing on the pilot balloon is rubbing off.It is probable that the failure was caused by customer due to cleaning.A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX BLUPERC PERCUTANEOUS DILATION PROCEDURAL KIT WITH SINGLE STAGE DILATOR
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18643353
Report Number3011237704-2024-00034
Device Sequence Number7317371
Product Code BTO
UDI-Device Identifier15019517103410
UDI-Public(01)15019517103410(17)260714(10)4405216
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2026
Device Catalogue Number101/563/080
Device Lot Number4405216
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown